Doctors Lounge - Primary Care AnswersBack to Primary Care Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/4/2017.
Forum Name: Nutrition & Diet
Question: safe to quit ephedra?
|jill - Tue Dec 28, 2004 8:44 pm|
I have been taking Ephedra for a little over a year to lose weight. it worked but now when it starts to wear off my chest feels very tight like I am being squeezedmy back aches, and it is hard to catch my breath. I know I need to stop taking it, but is it safe to stop? it is not a good feeling. Any advise would be greatly apreciated.
|Carolyn Merritt, LPN - Wed Dec 29, 2004 1:34 am|
As you probably already know Ephedra has been linked to Heart attacks and Stroke. I would strongly suggest you contact your physician before making any changes in what you are taking. You need to be under a physicians care and evaluated for heart damage and Hypertension. Your doctor will be able to tell you whether stopping the ephedra cold turkey or tapering off would be better. Please let me know how it goes...I care.
|jill - Wed Dec 29, 2004 2:49 am|
thanks for your reply. I will tell my doc.
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.